Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts
G

·
Discussion Starter · #1 ·
I'm in a major panic!Since starting zelmac all my symptoms are MUCH worse, can barely move or function. Never in my life have I been this bad. Constipation and PAIN really bad. Even my back hurts and the pain is radiating down my legs and can barely stand and walk!Is this common?Have to go to the hospital to get an ultrsound to check out other problems. This is sooooo bad, and I'm soooo scared!Has this ever been known to happen before? Sorry, I don't know who to ask or where to get help - that's why I'm asking you guys. Have tried the regular BB for advise, but still battling for answers. I can't drink or eat since after breakfast this morning because of the severe pain and I'm so thirsty (and hungry)Obviously I can't ask them at the hospital!!PLEASE HELP - I'M ON MY OWN AND FEEL SO HELPLESS and scared to death!![This message has been edited by onedayatatime (edited 10-13-2001).]
 
G

·
Discussion Starter · #2 ·
Unfortunately since this drug isn't approved I don't have the info we would have if it was approved.That being said, theoretically (this is THEORETICALLY) it could be. The problem is that some drugs (and I don't know how to predict which ones) sometimes have paradoxical effects. Like a very small percentage of people who take Valium don't get sedated, they get stimulated.If I remember correctly in the clinical trials they did require people stop laxatives and there may have been some people in the trial that had some worsening of contipation but, again if memory serves, they couldn't tell what was from the drug doing it and what was from the drug not working for someone and stoping laxatives at the same time.Any time you face an adverse or unexpected reaction from a medication, or herb, or supplement it is probably wise to stop taking it. You can always do another trial run after things calm back down.I would advise the hospital you have been taking it. They may need to know that (just like you should tell them what herbs you are taking). They may have to take that into account when they chose what course of treatment you need.------------------Ph.D. in BiologyAuthorized Expert for IBS Association - Ask the Specialist forum[This message has been edited by Kathleen Mottus PhD (edited 10-15-2001).]
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top